Alert archive / Kansas / Wind Advisories in 2015
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 25, 2015, 3:03 AM CST for 17 counties in Kansas. It took effect at Feb 25, 2015, 4:04 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2015, 3:03 AM CST (09:03 UTC)
- In effect from
- Feb 25, 2015, 4:04 PM CST
- Expired
- Feb 26, 2015, 12:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS73 KICT 250903 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 303 AM CST WED FEB 25 2015 KSZ047>053-067>069-082-083-091>093-252315- /O.NEW.KICT.WI.Y.0004.150226T0000Z-150226T0600Z/ BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON... SALINA...LYONS...STERLING...MCPHERSON...HILLSBORO...MARION... PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 303 AM CST WED FEB 25 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. * WINDS...NORTH AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS THE REGION THIS EVENING...WITH NORTH WINDS INCREASING ONCE THE FRONT PASSES THROUGH. * IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-252315- /O.NEW.KICT.WI.Y.0004.150225T2300Z-150226T0600Z/ RUSSELL-LINCOLN- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD 303 AM CST WED FEB 25 2015 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. * WINDS...NORTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS THE REGION LATE THIS AFTERNOON AND EARLY EVENING...WITH NORTH WINDS INCREASING ONCE THE FRONT PASSES THROUGH. * IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAKUB
2 follow-up statements
811 WWUS73 KICT 252204 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 404 PM CST WED FEB 25 2015 KSZ032-033-047>049-260600- /O.EXT.KICT.WI.Y.0004.150225T2204Z-150226T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA 404 PM CST WED FEB 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS THE REGION THIS EVENING...WITH NORTH WINDS INCREASING ONCE THE FRONT PASSES THROUGH. * IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ050>053-067>069-082-083-091>093-260600- /O.CON.KICT.WI.Y.0004.150226T0000Z-150226T0600Z/ RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...ANDOVER...ROSE HILL... KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON... WINFIELD...ARKANSAS CITY 404 PM CST WED FEB 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS THE REGION THIS EVENING...WITH NORTH WINDS INCREASING ONCE THE FRONT PASSES THROUGH. * IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BILLINGS WRIGHT
152 WWUS73 KICT 260545 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1145 PM CST WED FEB 25 2015 KSZ032-033-047>053-067>069-082-083-091>093-260645- /O.EXP.KICT.WI.Y.0004.000000T0000Z-150226T0600Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY... COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA... ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY 1145 PM CST WED FEB 25 2015 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... ALTHOUGH WINDS MAY FLIRT WITH ADVISORY CRITERIA THROUGH 2 AM... THEY WILL VERY SLOWLY DIMINISH THROUGH DAYBREAK. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 24, 11:38 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 24, 11:38 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1138 PM CST TUE FEB 24 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 329 PM CST TUE FEB 24 2015 A CLEAR DAY ACROSS KANSAS IN COMBINATION WITH GUSTY WINDS AND SOME DOWNSLOPE WINDS HAVE HELPED TEMPERATURES SOAR INTO THE 40S AND LOW 50S ACROSS THE AREA. THE TEMPS HAVE HELPED TO MELT THE SNOW ACROSS SOUTH CENTRAL KANSAS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 329 PM CST TUE FEB 24 2015 THIS FIRST PERIOD WILL BE DOMINATED BY A WAVE MOVING ACROSS THE NORTHERN PLAINS. A SECONDARY WAVE IS MOVING ACROSS THE SOUTHERN PLAINS...BUT IS NOT EXPECTED TO IMPACT KANSAS...BUT FURTHER SOUTH ACROSS SOUTHERN OKLAHOMA AND TEXAS. SURFACE LOW PRESSURE WILL DEVELOP AND MOVE ACROSS NEBRASKA DURING THE DAY WEDNESDAY...IT IS EXPECTED TO TRACK ACROSS THE EASTERN HALF OF THE STATE WHICH WILL HAMPER ITS IMPACT ON THE FORECAST AREA. CURRENT GUIDANCE INDICATES THAT THE LOW WILL CONTINUE TO DEVELOP AND TRACK ACROSS NORTHEAST KANSAS AND SOUTHWARD IN TO SOUTHWEST MISSOURI. THIS COULD BRING SOME PRECIPITATION INTO EAST CENTRAL KANSAS WEDNESDAY NIGHT/THURSDAY MORNING...BUT FEEL THIS MAY BE THE BEST CHANCES. THAT BEING SAID...CANNOT RULE OUT THE CHANCES ACROSS CENTRAL KANSAS EARLIER IN THE EVENT DURING THE DAY WEDNESDAY AFTERNOON/EARLY EVENING. EARLY IN THE EVENT ANY PRECIPITATION THAT FALLS WILL START AS A MIX BEFORE CHANGING OVER TO SNOW. DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATION...MAYBE A FEW TENTHS OF AN INCH IN CENTRAL KANSAS...NEAR SALINA/I-70 AND THEN OVER SOUTHEAST KANSAS. AFTER THE PRECIPITATION EXITS...THE MAIN THREAT WILL BE COLD...WITH HIGHS IN THE 20S AND LOWS IN THE SINGLE DIGITS AND LOW TEENS. EARLY MORNING WIND CHILL TEMPERATURES WILL DROP BELOW ZERO TO NEAR 10 BELOW IN CENTRAL KANSAS. BILLINGS WRIGHT .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 329 PM CST TUE FEB 24 2015 THE EXTENDED LOOKS ACTIVE THE NEXT WAVE WILL IMPACT THE AREA THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE WORK WEEK. THE TRICKY PART OF THE FORECAST LOOKS TO BE TEMPERATURES...AND NOT NECESSARILY SURFACE...BUT ELEVATED TEMPERATURES. SURFACE TEMPERATURES LOOK COLD TO NEAR FREEZING. BUT ELEVATED TEMPERATURES...I.E. NEAR 850MB...WILL WARM THROUGH THE WEEKEND WHICH WILL CHANGE THE PRECIPITATION TYPE FROM ALL SNOW ON SATURDAY TO A MIX BY SUNDAY INTO MONDAY. DETAILS WILL CHANGE THROUGHOUT THE NEXT FEW DAYS...BUT THIS PERIOD COULD PRODUCE TRAVEL HAZARDS AND SNOWFALL ACCUMULATIONS. BE SURE TO WATCH AS THE FORECAST EVOLVES THROUGH THE REMAINDER OF THE WORK WEEK. TEMPERATURES WILL NOT WARM MUCH...STAYING THE 20S AND 30S FOR HIGHS THROUGH THE EXTENDED. BILLINGS WRIGHT && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1135 PM CST TUE FEB 24 2015 TRANQUIL WEATHER CONDITIONS WILL PREVAIL ACROSS THE REGION TONIGHT AND INTO THE MORNING HOURS ON WEDNESDAY...HOWEVER AN ARCTIC FRONT WILL BLAST SOUTHWARD ACROSS KANSAS LATER IN THE DAY WITH NORTH WINDS INCREASING DRAMATICALLY BEHIND THE FRONTAL PASSAGE. VERY STRONG NORTH WINDS AND GUSTS OF 35 TO 40KTS ARE EXPECTED ALONG WITH LOW CLOUDS IN THE MVFR CATEGORY. JAKUB && .FIRE WEATHER... ISSUED AT 329 PM CST TUE FEB 24 2015 FIRE WEATHER CONCERNS REMAIN LOW THROUGH THE FORECAST. THERE WILL BE PERIODIC BOUTS OF PRECIPITATION WEDNESDAY NIGHT OVER CENTRAL KANSAS AND THEN OVER THE WEEKEND INTO EARLY NEXT WEEK. THESE CHANCES WILL KEEP RELATIVE HUMIDITIES UP DESPITE INCREASED WIND SPEEDS. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 20 48 16 24 / 0 10 20 10 HUTCHINSON 22 49 14 23 / 0 20 20 10 NEWTON 22 47 12 22 / 0 20 20 10 ELDORADO 21 48 14 24 / 0 20 30 10 WINFIELD-KWLD 20 47 18 25 / 0 10 10 10 RUSSELL 22 49 11 20 / 0 30 10 10 GREAT BEND 21 47 13 21 / 0 20 10 10 SALINA 23 50 13 22 / 0 30 20 10 MCPHERSON 22 48 13 22 / 0 20 30 10 COFFEYVILLE 20 46 21 27 / 0 0 20 10 CHANUTE 21 47 17 24 / 0 10 30 10 IOLA 21 47 17 23 / 0 20 30 10 PARSONS-KPPF 21 47 19 26 / 0 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Feb 24, 3:54 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 354 PM CST TUE FEB 24 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 354 PM CST TUE FEB 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. UP TO A HALF INCH MAY BE POSSIBLE IN SALINE COUNTY NEAR I-70 AND THEN NEAR A HALF INCH ALSO POSSIBLE EAST OF AN YATES CENTER TO PARSONS LINE. LESS THAN A HALF INCH IS POSSIBLE OVER THE REMAINDER OF THE AREA. ANOTHER SURGE OF ARCTIC AIR IS EXPECTED WEDNESDAY NIGHT WHICH WILL PRODUCE WIND CHILL VALUES BETWEEN ZERO AND 10 BELOW ZERO EARLY THURSDAY MORNING OVER CENTRAL KANSAS AND AREA WIDE FOR EARLY FRIDAY MORNING. ANOTHER STORM SYSTEM WILL AFFECT THE REGION STARTING SATURDAY AND POSSIBLY CONTINUE INTO THE START OF THE WORK WEEK WITH WINTRY PRECIPITATION POSSIBLE. THERE IS UNCERTAINTY WITH RESPECT TO HOW THE PATTERN WILL EVOLVE ESPECIALLY WITH THE PRECIPITATION TYPE. FORECASTS FOR NEXT WEEKEND SHOULD BE MONITORED CLOSELY THROUGH THE REMAINDER OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BILLINGS WRIGHT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.